Results 1 to 6 of 6

Thread: Plaquenil cause UTI and weightless

  1. #1
    Join Date
    May 2011
    Location
    Kearney Nebraska
    Posts
    169
    Thanks
    8
    Thanked 28 Times in 21 Posts

    Default Plaquenil cause UTI and weightless

    If this isn't the right place I am sorry, I had only taken this for a week so don't know if its just the lupus. This med will take 2 months to begin working. Little worry but don't want to call the doctor just in case it is just the Lupus.

    I feel like a UTI is coming on day two, don't know if it just a flar or what. I lost 10 pounds in one week without trying. I am overweight so its not a big thing. I just not hangry I try to eat small meals though out the day.

    Thanks for the help
    Hugs
    Liz

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Hi Liz,

    UTI symptoms are USUALLY not from plaquenil but they are symptoms from some of the other meds so you might want to check into those. As is mentioned quite often Lupus can attack any part of our body so don't wait if the UTI feeling keeps on. Weight loss, however, is one of the side effects (and one I WISH I had gotten LOL). Below I am posting the possible side effects of the Plaquenil. The first group are more common. The bottom ones are the severe ones and they are much more rare. You do want to keep your eyes open for them though.



    All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Plaquenil:

    Diarrhea; dizziness; loss of appetite; mild headache; nausea; stomach cramps.

    Seek medical attention right away if any of these SEVERE side effects occur when using Plaquenil:

    Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); bizarre behavior; change in color of the skin or inside of the mouth; chest pain; difficulty seeing or reading (words, letters, or parts of objects missing when reading); fever or sore throat; hair loss; hearing loss; mental or mood changes; red, swollen, blistered, or peeling skin; ringing in the ears; seizures; sensitivity to sunlight; symptoms of liver problems (eg, yellowing of the skin or eyes, dark urine, pale stools, persistent nausea or stomach pain); unusual bleeding or bruising; unusual weakness; vision problems (eg, blurred vision, trouble focusing); weight loss.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    May 2011
    Location
    Kearney Nebraska
    Posts
    169
    Thanks
    8
    Thanked 28 Times in 21 Posts

    Default

    Thank you Mari, I am going to make a copy of your post, I will check with the other meds. Thank you for your help

    If I can lose some weight then I praise Lupus LOL, I have always battle my weight. Thanks again

    Hugs
    Liz

  4. #4
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    One other thing...I don't know what meds you take but I know for a fact that Ammitriptyline causes the feeling of a possible UTI. It makes you feel like you can't empty your bladder.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  5. #5
    Join Date
    May 2011
    Location
    Kearney Nebraska
    Posts
    169
    Thanks
    8
    Thanked 28 Times in 21 Posts

    Default

    I take Metaxalone (Muscle Relaxant) 800MG three times a day when needed. Nabumetone for pain 750 MG twice a day. And Imitrex 100MG ( migraines) When need.

  6. #6
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Liz,

    Plaquenil definitely causes weight loss, i'm only 58kg in weight and i was going thinner and since i've come off it i've note added a pound plus your appetite can get less also, well it did with me.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •